It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


[SIZE=1]Is zorcor the same as lipitor, if not how are they different? My mom's new doctor put her on zorcor although she had problems with the lipitor. She took lipitor for three or more yrs, she ended up on a cane, memory loss, and a host of other problems while on lipitor. Her liver enzymes were so high that the old doctor thought she was abusing alcohol. My mom never drank alcohol and there was no reason for the liver to be so screwed up. She's been on the zorcor about a month, she doesn't complain about pain or anything, but my dad and I notice her memory is going. She is in school and now she's having problems remembering stuff. She is only 53 yrs old, used to remember EVERYTHING/ She also use to walk three or four miles daily, now she won't walk to the corner store.

Can any of this be connected to the zorcor? :eek:
[QUOTE=lane413][SIZE=1]Is zorcor the same as lipitor, if not how are they different? My mom's new doctor put her on zorcor although she had problems with the lipitor. She took lipitor for three or more yrs, she ended up on a cane, memory loss, and a host of other problems while on lipitor. Her liver enzymes were so high that the old doctor thought she was abusing alcohol. My mom never drank alcohol and there was no reason for the liver to be so screwed up. She's been on the zorcor about a month, she doesn't complain about pain or anything, but my dad and I notice her memory is going. She is in school and now she's having problems remembering stuff. She is only 53 yrs old, used to remember EVERYTHING/ She also use to walk three or four miles daily, now she won't walk to the corner store.

Can any of this be connected to the zorcor? :eek:[/QUOTE]

If she had problems with Lipitor, she just may be having problems with the Zocor. I looked it up and anyone with elevated liver enzymes should not use it, and U said she had it with Lipitor. Here is other side effects:

******************************************************
Nervous System: Dizziness, headache, insomnia, tingling, memory loss, damage to nerves causing weakness and/or loss of sensation and/or abnormal sensations, anxiety, depression, tremor, loss of balance, psychic disturbances.

*******************************************************
There are of course many other side effects listed, just like any other statin, so your best bet is to have a talk with her dr. Not everyone can take statins.

Hope this helped...... :wave:
[QUOTE=lane413][SIZE=1]Is zorcor the same as lipitor, if not how are they different? My mom's new doctor put her on zorcor although she had problems with the lipitor. She took lipitor for three or more yrs, she ended up on a cane, memory loss, and a host of other problems while on lipitor. Her liver enzymes were so high that the old doctor thought she was abusing alcohol. My mom never drank alcohol and there was no reason for the liver to be so screwed up. She's been on the zorcor about a month, she doesn't complain about pain or anything, but my dad and I notice her memory is going. She is in school and now she's having problems remembering stuff. She is only 53 yrs old, used to remember EVERYTHING/ She also use to walk three or four miles daily, now she won't walk to the corner store.

Can any of this be connected to the zorcor? :eek:[/QUOTE]


They can all be attributed to lipid lowering thearpy. The longer you wait to stop the medications, the less chance you mother has of recovering. I can't believe that the doctor is such an idiot to put her on another lipid lowering medication with her liver in that shape. He/She is the main problems with have with doctors now...STUPIDITY.....!!!! (she doesn't complain about pain now because she is suffering from brain damage)
[QUOTE=lane413][SIZE=1]Is zorcor the same as lipitor, if not how are they different? My mom's new doctor put her on zorcor although she had problems with the lipitor. She took lipitor for three or more yrs, she ended up on a cane, memory loss, and a host of other problems while on lipitor. Her liver enzymes were so high that the old doctor thought she was abusing alcohol. My mom never drank alcohol and there was no reason for the liver to be so screwed up. She's been on the zorcor about a month, she doesn't complain about pain or anything, but my dad and I notice her memory is going. She is in school and now she's having problems remembering stuff. She is only 53 yrs old, used to remember EVERYTHING/ She also use to walk three or four miles daily, now she won't walk to the corner store.

Can any of this be connected to the zorcor? :eek:[/QUOTE]


Lane,

I doubt very highly that Zocor has anything to do with her memory loss. Statins don't do that. There are 350+ individuals in the Cleveland are who had there arteries cleaned from Crestor and the paper reported no memory losses of any type while on a high dose of Crestor.
BUT, has she had her thyroid checked? Thyroid has ALOT to do with memory, especially a 53 year old woman.
Alas,

The first thing to rule out in cases of memeory loss with a 50 year old is early onset Alzheimer's Disease.

IF her liver enzymes are very high indicating some form of liver injury she should not take ANY statin, Red Years Rice included.
Neither should she consider taking niacin OR zetia, certainly not both together. I think the Zetia TV ads are very misleading regarding the liver effects.

Lipitor and Zocor act very similarly except you need twice as much zocor to achieve the same levels of cholesterol. If she cannot take one, the odds are VERY high she cannot take the others.
[QUOTE=Lenin]Alas,

The first thing to rule out in cases of memeory loss with a 50 year old is early onset Alzheimer's Disease.
[/QUOTE]

Lane,

I agree with Lenin - have her checked for Alzheimer's ... it is possible. Also have them test her liver to see why the enzymes are so elevated - does she have a fatty-liver? - what does of Lipitor and Zocor was/is she on? Has her thyroid level been checked?

However, given the effects you say your mother is experiencing, I would also stop the statins for a few months to see if there is any change in her condition.

I recall reading that Zocor is the statin that crosses the blood-brain barrier the most, and memory loss IS a known side effect (although relatively rare) of statins.

Why not have her instead of taking statins for the next 2-3 months:

a) drink 2-3 cups of green tea daily (with lemon or a little honey if she doesn't like the taste)
b) consider taking Policosanol - I take this instead of statins, and as of my last reading it had dropped my LDL by 15%. It is vital that you take a brand made only from Sugar Cane - don't buy it if other ingredients like rice are listed.
c) take plant sterols/stanols 1/2 hour before meals (Cholest-Off is a good brand - a bit expensive, but if you follow the directions, it helps many).
d) take 1/4 teaspon Cinnamon daily
e) eat lots of fibre (oatmeal, veggies)

If her health has deteriorated that much, you need to see if it is the statin that is doing it to her... Doctors are notorious for totally ignoring the side-effects of medications (especially statins) until patients are in very serious condition and it is obvious to a blind-man that they are drug-related.

Good luck..

HubbleRules
:cool:





All times are GMT -7. The time now is 09:38 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!